Pathwise Stieltjes integrals of discontinuously evaluated stochastic processes

Research output: Contribution to journalArticleScientificpeer-review


Research units

  • New York University


In this article we study the existence of pathwise Stieltjes integrals of the form ∫f(Xt)dYt for nonrandom, possibly discontinuous, evaluation functions f and Hölder continuous random processes X and Y. We discuss a notion of sufficient variability for the process X which ensures that the paths of the composite process t↦f(Xt) are almost surely regular enough to be integrable. We show that the pathwise integral can be defined as a limit of Riemann–Stieltjes sums for a large class of discontinuous evaluation functions of locally finite variation, and provide new estimates on the accuracy of numerical approximations of such integrals, together with a change of variables formula for integrals of the form ∫f(Xt)dXt.


Original languageEnglish
Pages (from-to)2723-2757
Number of pages35
JournalStochastic Processes and their Applications
Issue number8
Early online date1 Jan 2018
Publication statusPublished - 1 Aug 2019
MoE publication typeA1 Journal article-refereed

    Research areas

  • Bounded p-variation, Composite stochastic process, Fractional calculus, Fractional Sobolev space, Fractional Sobolev–Slobodeckij space, Gagliardo–Slobodeckij seminorm, Generalised Stieltjes integral, Riemann–Liouville integral

ID: 28771253